Alert archive / New York / Special Marine Warnings in 2021

Special Marine Warning 19, NWS Buffalo, NY

June 21, 2021

NWS Buffalo, NY issued this special marine warning at Jun 21, 2021, 4:48 AM EDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 4:48 AM EDT (08:48 UTC)
Expired
Jun 21, 2021, 5:30 AM EDT
In force
42 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

The radar

The Ft Drum radar (KTYX), 119 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

468 
WHUS51 KBUF 210848
SMWBUF
LOZ043-063-064-210930-
/O.NEW.KBUF.MA.W.0019.210621T0848Z-210621T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Buffalo NY
448 AM EDT Mon Jun 21 2021

The National Weather Service in Buffalo has issued a

* Special Marine Warning for...
  Lake Ontario from Ontario On The Lake to the offshore waters 
  north of Oswego...

* Until 530 AM EDT.

* At 446 AM EDT, a strong thunderstorm was located near Ontario On
  The Lake, or 18 nm west of Sodus Bay, moving northeast at 45 knots.

  HAZARD...Wind gusts to 40 knots.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* Locations impacted include...
  Ontario On The Lake.

LAT...LON 4336 7764 4363 7720 4363 7680 4376 7670
      4361 7651 4327 7733
TIME...MOT...LOC 0846Z 229DEG 45KT 4335 7738 

HAIL...0.00IN
WIND...40KTS

$$

Mitchell
1 follow-up statement
165 
FZUS71 KBUF 210918
MWSBUF

Marine Weather Statement
National Weather Service Buffalo NY
518 AM EDT Mon Jun 21 2021

LOZ043-210926-
/O.CAN.KBUF.MA.W.0019.000000T0000Z-210621T0930Z/
518 AM EDT Mon Jun 21 2021

...THE SPECIAL MARINE WARNING IS CANCELLED...

The affected areas were...  Lake Ontario from offshore waters to 
Sodus Bay...

The thunderstorm has moved out of the warned area and no longer 
poses a significant threat to boaters.

LAT...LON 4354 7704 4363 7704 4363 7680 4376 7670
      4361 7651 4342 7696
TIME...MOT...LOC 0916Z 237DEG 44KT 4355 7694 

$$

LOZ063-064-210930-
/O.CON.KBUF.MA.W.0019.000000T0000Z-210621T0930Z/
518 AM EDT Mon Jun 21 2021

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 530 AM EDT...

For the following areas...
  Lake Ontario from Sodus Bay to north of Oswego...

At 516 AM EDT, a strong thunderstorm was located 16 nm north of Sodus
Bay, moving northeast at 45 knots.

HAZARD...Wind gusts to 40 knots.

SOURCE...Radar indicated.

IMPACT...Small craft could be damaged in briefly higher winds and 
         suddenly higher waves.

The strong thunderstorm will remain over mainly open waters.

LAT...LON 4354 7704 4363 7704 4363 7680 4376 7670
      4361 7651 4342 7696
TIME...MOT...LOC 0916Z 237DEG 44KT 4355 7694 

HAIL...0.00IN
WIND...40KTS

$$

Apffel

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 21, 4:27 AM EDT, 21 minutes earlier.

Area forecast discussion, Jun 21, 4:27 AM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
427 AM EDT Mon Jun 21 2021

.SYNOPSIS...
Multiple rounds of showers and thunderstorms are expected through
today as a strong area of low pressure tracks to the north. Windy
conditions are expected across the Niagara Frontier today while
scattered severe thunderstorms are possible with the potential for
damaging wind gusts, hail and isolated tornadoes this afternoon and
evening. Lingering showers exit Tuesday, with cooler and drier
conditions for midweek.

&&

.NEAR TERM /THROUGH TONIGHT/...
Stationary boundary running from Lake Ontario to near Chicago this
morning. Humid air in place south of the boundary. Several waves of
strong convection continuing to roll into the region from the
southern Great Lakes. An isolated severe report of two overnight,
but for the most part the convection has remained just below
severe limits.

Latest CAMs seem to support current radar trends suggesting
batch of convection currently pushing across central Lake Erie
into western New York will likely be the last batch of
convection to deal with this morning once it moves on through.

After the lull in activity later this morning, a more significant
severe weather risk will develop this afternoon through early
evening. Thunderstorms will likely develop by early afternoon,
perhaps as early as noon time, across far western New York
along incoming pre-frontal trough and then move west to east
across the area. There remain a significant risk for bowing
segments with these storms, with embedded supercells and even
isolated tornados possible based on the strong wind shear which
will be in place.

The area of greatest concern continues to be from the interior
Southern Tier through the Finger Lakes into the North Country.
This will likely be the axis of greatest instability as the
pre-frontal trough moves through this region later this
afternoon. The "lowest" severe weather risk will be across the
Niagara Frontier including the Buffalo metro area due to lake
shadowing.

Precipitable water values increase to near 2 inches, with dew
points approaching 70F. This will pose the risk for heavy
rainfall. Storm motion should be quick, which will limit the
potential flooding, but the threat for localized flash flooding
will be possible if any training occurs.

Winds will also be gusty outside of the thunderstorms. NAM BUFKIT
shows a well aligned flow, with the potential for gusts of 45
to 50 mph across the Niagara Frontier, however peak gusts may
not be this high if cloud cover limits mixing.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Tuesday, the front completely clears the area with dry weather
ensuing as sfc high pressure builds in across the eastern Great
Lakes. It will also be notably cooler behind the cold front as
H850T fall to +1C to +3C which will likely only support MaxT's
in the low to mid 60s. There will also be a modest west to
northwest breeze of 15 to 20 mph which will make it feel a bit
cooler.

Tuesday night, mainly clear night anticipated with winds gradually
dropping off overnight. This will allow temperatures to fall off and
we might even see a few isolated spots in the upper 30s. Otherwise,
most locations will be found in the 40s by sunrise.

Wednesday, sfc high pressure will slowly pass by to our south then
off the Northeast coast Wednesday night. Gradual warming trend will
then occur as return southerly flow develops on the western
peripheral of the high. Anticipating highs to rebound into the 70s
Wednesday. Wednesday night, not quite as cool with lows in the 40s
and to low 50s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
High pressure and weak upper level ridging continues to pull away
from the New England coast on Thursday. Dry weather and mostly clear
conditions are expected to last through Friday morning. Daytime high
temperatures through the period will generally be in the mid 70s to
low 80s, slightly warmer in the low/mid 80s across the lower
terrain owed to weak prevailing southerly flow.

Latest model trends have come into better agreement on the majority
of the day Friday remaining dry. Model guidance is still showing
discrepancies regarding the strength and timing of a cold front
stemming from a wave of surface low pressure ahead of a slow moving
trough. This feature is expected to produce showers and
thunderstorms on Saturday, with shower chances increasing west to
east overnight Friday. The slow moving trough and frontal zone look
to be fed by ample GOMEX moisture, which will aid in bringing
beneficial rains to the area. Long range guidance is in relatively
good agreement with several waves of low pressure riding along the
boundary. Though specifics can't be pinned down this far out, this
may act to slow the progression of the boundary and keep rain
chances lingering well into Sunday.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
Large batch of showers with embedded thunderstorms will track east-
northeast across western New York overnight. The potential exists
for these storms to have heavy rain, gusty winds and hail producing
MVFR/IFR at TAF sites, mainly across western NY through 12z. Any
activity will track northeast into the north country with the
potential for sub-VFR conditions at KART. A strengthening wind field
will produce LLWS ahead of a strong area of low pressure moving into
the Upper Great Lakes.

Expect a brief dry slot Monday morning, with windy conditions, but
otherwise VFR. Then there's a risk for strong thunderstorms Monday
afternoon into early evening. Storms may produce strong gusty winds,
hail, and heavy rain.

Outlook...

Monday night...VFR to MVFR conditions with showers and
thunderstorms likely, ending from west to east.
Tuesday...Mainly VFR, but MVFR conditions possible east of Lake
Ontario where some lingering showers and thunderstorms will be
likely.
Wednesday and Thursday...VFR.
Friday...VFR/MVFR. A chance of showers.

&&

.MARINE...
South to southwest winds will increase ahead of a cold front today,
especially on Lake Erie. Small Craft headlines are outlined below.
Thunderstorms today could bring several hazards including strong
winds, hail and frequent lightning.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement from noon EDT today through late
     tonight for NYZ010-019-085.
     Wind Advisory from 10 AM this morning to 6 PM EDT this evening
     for NYZ001-002-010-011.
MARINE...Small Craft Advisory from 8 AM this morning to 10 PM EDT this
         evening for LEZ020.
         Small Craft Advisory until 6 AM EDT Tuesday for LEZ040-041.
         Small Craft Advisory from 8 AM this morning to 10 PM
         EDT this evening for LOZ030.
         Small Craft Advisory from 10 AM this morning to 6 AM EDT
         Tuesday for LOZ042.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...AR/TMA
LONG TERM...Hitchcock/PP
AVIATION...Apffel/HSK/TMA
MARINE...Apffel/HSK/TMA
Hazardous weather outlook, Jun 20, 2:47 PM EDT, 14 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Buffalo NY
247 PM EDT Sun Jun 20 2021

NYZ003-012>014-020-021-211900-
Monroe-Wyoming-Livingston-Ontario-Cattaraugus-Allegany-
247 PM EDT Sun Jun 20 2021

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms late tonight. The
primary threat is damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a slight risk for severe thunderstorms Monday afternoon and
early Monday evening. The primary threats are damaging winds and
large hail. Heavy rainfall may cause localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-011-211900-
Niagara-Orleans-Genesee-
247 PM EDT Sun Jun 20 2021

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT MONDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms late tonight. The
primary threat is damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is a slight risk for severe thunderstorms Monday afternoon and
early Monday evening. The primary threats are damaging winds and
large hail. Heavy rainfall may cause localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>008-211900-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
247 PM EDT Sun Jun 20 2021

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a slight risk for severe thunderstorms Monday afternoon and
early Monday evening. The primary threats are damaging winds and
large hail. Heavy rainfall may cause localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-211900-
Chautauqua-Southern Erie-
247 PM EDT Sun Jun 20 2021

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms late tonight. The
primary threat is damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a slight risk for severe thunderstorms Monday afternoon and
early Monday evening. The primary threats are damaging winds and
large hail. Heavy rainfall may cause localized flooding.

There is a high swim risk along the beaches of Lake Erie Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-211900-
Northern Erie-
247 PM EDT Sun Jun 20 2021

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT MONDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms late tonight. The
primary threat is damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is a slight risk for severe thunderstorms Monday afternoon and
early Monday evening. The primary threats are damaging winds and
large hail. Heavy rainfall may cause localized flooding.

There is a high swim risk along the beaches of Lake Erie Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-211900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
247 PM EDT Sun Jun 20 2021

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms late tonight. The
primary threat is damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a slight risk for severe thunderstorms Monday afternoon and
early Monday evening. The primary threats are damaging winds and
large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-063>065-SLZ022-024-211900-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
247 PM EDT Sun Jun 20 2021

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a slight risk for severe thunderstorms Monday afternoon and
early Monday evening. The primary threats are damaging winds and
large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042-062-211900-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
247 PM EDT Sun Jun 20 2021

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms late tonight. The
primary threat is damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a slight risk for severe thunderstorms Monday afternoon and
early Monday evening. The primary threats are damaging winds and
large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

In the hours before

Special weather statement, Jun 21, 2:54 AM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Buffalo NY
254 AM EDT Mon Jun 21 2021

NYZ001-002-010>012-085-210745-
Southern Erie-Wyoming-Orleans-Genesee-Niagara-Northern Erie-
254 AM EDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WYOMING...ERIE...
SOUTHEASTERN NIAGARA...SOUTHWESTERN ORLEANS AND GENESEE COUNTIES...

At 254 AM EDT, a strong thunderstorm was located over Small Boat
Harbor, or over Buffalo, moving east at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lackawanna, Batavia, Kenmore, Depew, Amherst, Tonawanda, Lancaster,
Hamburg, East Aurora, Albion, Williamsville, Darien Lakes State Park,
Grand Island, Evans and Elma.

This includes Interstate 90 between exits 57A and 48.

LAT...LON 4274 7906 4276 7898 4280 7892 4284 7893
      4292 7890 4296 7893 4297 7899 4303 7897
      4324 7818 4282 7803 4254 7908 4257 7911
TIME...MOT...LOC 0654Z 250DEG 40KT 4287 7886

Mitchell
Local storm report, Jun 21, 3:18 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
318 AM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     MARINE TSTM WIND 2 NW DUNKIRK            42.50N 79.35W
06/21/2021  M47 MPH          LEZ041             NY   C-MAN STATION

&&

JM
Special weather statement, Jun 21, 3:36 AM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Buffalo NY
336 AM EDT Mon Jun 21 2021

NYZ001>003-011-210815-
Orleans-Genesee-Monroe-Niagara-
336 AM EDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NIAGARA...
ORLEANS...NORTHEASTERN GENESEE AND NORTHERN MONROE COUNTIES...

At 335 AM EDT, a strong thunderstorm was located near Oakfield, or 7
miles southwest of Albion, moving northeast at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Rochester, Greece, Irondequoit, Brockport, Medina, Albion, Hilton,
Hamlin Beach State Park, Gates-North Gates, Spencerport, Byron,
Oakfield, Holley, Waterport, Lakeside Beach State Park, Point Breeze,
Kent, Ridgeway, Shelby and Clarendon.

LAT...LON 4342 7832 4342 7808 4339 7775 4329 7755
      4329 7752 4324 7750 4301 7830 4340 7853
TIME...MOT...LOC 0735Z 248DEG 38KT 4316 7826

Mitchell
Special weather statement, Jun 21, 3:42 AM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Buffalo NY
342 AM EDT Mon Jun 21 2021

NYZ019-210845-
Chautauqua-
342 AM EDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT CHAUTAUQUA COUNTY...

At 341 AM EDT, a strong thunderstorm was located near Northwest
Harborcreek, PA, or 7 miles southeast of Erie, PA, moving northeast
at 50 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Dunkirk, Fredonia, Westfield, Silver Creek, Mayville, Long Point
State Park, Chautauqua Institution, Lake Erie State Park, Findley
Lake, SUNY Fredonia, Evangola State Park, Chautauqua, Portland,
Sheridan, Ripley, Stockton, Brocton, Mina, Arkwright and French
Creek.

This includes the following highways...
 Interstate 90 between exits 61 and 58.
 Interstate 86 between exits 4 and 10.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4227 7976 4228 7973 4230 7975 4264 7911
      4262 7910 4257 7914 4257 7911 4254 7906
      4226 7906 4202 7976
TIME...MOT...LOC 0741Z 242DEG 42KT 4207 7996

Mitchell
Special weather statement, Jun 21, 4:12 AM EDT, 36 minutes before
Special Weather Statement
National Weather Service Buffalo NY
412 AM EDT Mon Jun 21 2021

NYZ019-020-210900-
Chautauqua-Cattaraugus-
412 AM EDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CATTARAUGUS AND
SOUTHERN CHAUTAUQUA COUNTIES...

At 412 AM EDT, a strong thunderstorm was located near Corry, or 22
miles southeast of Erie, PA, moving northeast at 50 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Jamestown, Allegany State Park, Lakewood, Falconer, Clymer, Long
Point State Park, Jamestown West, Frewsburg, Busti, Gerry, Conewango,
Ellington, Leon, Randolph, Napoli, Celoron, East Randolph,
Sinclairville, Panama and Cherry Creek.

This includes Interstate 86 between exits 7 and 18.

LAT...LON 4237 7900 4200 7873 4200 7976 4204 7976
TIME...MOT...LOC 0812Z 242DEG 45KT 4196 7971

Mitchell
Special weather statement, Jun 21, 4:31 AM EDT, 17 minutes before
Special Weather Statement
National Weather Service Buffalo NY
431 AM EDT Mon Jun 21 2021

NYZ001>003-010>012-019-020-085-210915-
Chautauqua-Cattaraugus-Southern
Erie-Wyoming-Orleans-Genesee-Monroe-Niagara-Northern Erie-
431 AM EDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WYOMING...
NORTHERN CATTARAUGUS...ERIE...SOUTHEASTERN NIAGARA...ORLEANS...
SOUTHEASTERN CHAUTAUQUA...GENESEE AND NORTHWESTERN MONROE COUNTIES...

At 430 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Williamsville to Hamburg to near North
Collins to near Lottsville. Movement was northeast at 60 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Jamestown, Clarence, Lackawanna,
Batavia, Depew, Amherst, Tonawanda, Lancaster, Hamburg, Brockport,
East Aurora, Medina, Albion, Salamanca, Williamsville, Hamlin Beach
State Park and Darien Lakes State Park.

This includes the following highways...
 Interstate 90 between exits 57A and 48.
 Interstate 86 between exits 11 and 16.

LAT...LON 4200 7947 4271 7893 4306 7882 4340 7792
      4339 7780 4308 7793 4222 7860 4200 7928
TIME...MOT...LOC 0830Z 242DEG 50KT 4299 7874 4275 7884 4255 7899 4201
7941

Mitchell

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:04 PM EDTSpecial Weather StatementBUFLivingston26 min
Jun 20, 9:18 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Wyoming42 min
Jun 20, 9:55 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wayne39 min
Jun 20, 11:23 PM EDTSpecial Marine WarningBUF67 min
Jun 20, 11:23 PM EDTSevere Thunderstorm WarningBUFChautauqua52 min
Jun 21, 12:07 AM EDTSpecial Marine WarningBUF53 min
Jun 21, 12:17 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie43 min
Jun 21, 12:30 AM EDTSpecial Marine WarningBUF34 min
Jun 21, 1:47 AM EDTSpecial Marine WarningBUF43 min
Jun 21, 2:14 AM EDTSpecial Weather StatementBUFErie46 min
Jun 21, 2:30 AM EDTSpecial Marine WarningBUF45 min
Jun 21, 2:54 AM EDTSpecial Weather StatementBUFErie, Genesee51 min
Jun 21, 3:20 AM EDTSpecial Marine WarningBUF55 min
Jun 21, 3:36 AM EDTSpecial Weather StatementBUFMonroe, Orleans39 min
Jun 21, 3:42 AM EDTSpecial Weather StatementBUFChautauqua63 min
Jun 21, 3:50 AM EDTSpecial Marine WarningBUF55 min
Jun 21, 4:12 AM EDTSpecial Weather StatementBUFChautauqua48 min
Jun 21, 4:19 AM EDTSpecial Marine WarningBUF26 min
Jun 21, 4:28 AM EDTBeach Hazards StatementBUFCayuga, Chautauqua, Erie, Jefferson, Monroe, Niagara and 3 more42 hr
Jun 21, 4:31 AM EDTSpecial Weather StatementBUFCattaraugus, Erie, Genesee, Wyoming44 min
Jun 21, 5:15 AM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Livingston, Wyoming75 min
Jun 21, 5:48 AM EDTSevere Thunderstorm WarningBUFLivingston, Ontario42 min
Jun 21, 6:25 AM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Wayne50 min
Jun 21, 6:33 AM EDTSpecial Marine WarningBUF57 min
Jun 21, 6:55 AM EDTSpecial Weather StatementBUFOswego50 min
Jun 21, 7:15 AM EDTSpecial Marine WarningBUF30 min
Jun 21, 7:20 AM EDTSpecial Weather StatementBUFJefferson, Lewis, Oswego55 min
Jun 21, 7:25 AM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego50 min
Jun 21, 1:31 PM EDTSevere Thunderstorm WarningBUFJefferson43 min
Jun 21, 1:34 PM EDTSpecial Marine WarningBUF56 min
Jun 21, 1:53 PM EDTSevere Thunderstorm WarningBUFLewis67 min
Jun 21, 2:01 PM EDTSpecial Marine WarningBUF44 min
Jun 21, 2:18 PM EDTSevere Thunderstorm WarningBUFErie42 min
Jun 21, 2:18 PM EDTSevere Thunderstorm WarningBUFLewis42 min
Jun 21, 2:44 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming46 min
Jun 21, 3:07 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus53 min
Jun 21, 3:18 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wyoming57 min
Jun 21, 3:55 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario50 min
Jun 21, 3:58 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne47 min
Jun 21, 4:25 PM EDTSpecial Marine WarningBUF77 min
Jun 21, 4:35 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne55 min
Jun 21, 5:02 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego58 min
Jun 21, 5:26 PM EDTSevere Thunderstorm WarningBUFLewis64 min
Jun 21, 6:21 PM EDTSevere Thunderstorm WarningBUFLewis26 min

Nearby

Special Marine Warnings in New York, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.